Winter Storm, Teton & Gros Ventre Mountains
- When
- February 29, 4:00 AM MST to 8:00 PM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
Moist Pacific flow brought moderate to heavy snow to western Wyoming. A foot of snow fell at Jackson Hole Mountain Resort and eight inches of new snow was reported north of Wilson in the Jackson Valley.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Moist Pacific flow brought moderate to heavy snow to western Wyoming. A foot of snow fell at Jackson Hole Mountain Resort and eight inches of new snow was reported north of Wilson in the Jackson Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 29, 2:33 AM MST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 233 AM MST WED FEB 29 2012 .SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT LOOKS LIKE AN ACTIVE WEATHER DAY ACROSS WESTERN REGIONS OF THE CWA AS A FLAT PROGRESSIVE RIDGE AXIS MOVES EAST OF THE AREA AND WESTERLY FLOW INCREASES AND ANOTHER TROUGH WITH A GOOD AMOUNT OF MOISTURE APPROACHES FOR TODAY AND THIS EVENING. FIRST...SOME FOG HAS FORMED IN SPOTS THIS MORNING WHERE SOME MELTING OF SNOW THAT FELL LAST NIGHT AND THIS MORNING COMBINED WITH CLEARING SKIES. HAVE ADDED SOME FOG IN THOSE SPOTS THIS MORNING. ACROSS AREAS WEST OF THE DIVIDE...AN APPROACHING TROUGH ALONG WITH A GOOD AMOUNT OF MOISTURE WILL SPREAD SNOW ACROSS MUCH OF THAT REGION. WITH GOOD WESTERLY FLOW THAT WILL MEAN A GOOD AMOUNT OF SNOW SO WE WILL HOIST A WINTER STORM WARNING FOR THE TETONS...STAR VALLEY AND JACKSON HOLE AS WELL AS THE WIND RIVER MOUNTAINS WHERE IN SOME OF THE HIGHER ELEVATIONS MAY SEE MORE THAN A FOOT OF SNOW ALONG WITH BLOWING SNOW WHEN WINDS INCREASE THIS AFTERNOON AND EVENING. ACROSS THE REST OF THE WATCH AREA AS WELL AS THE UPPER GREEN RIVER BASIN...WILL PUT UP WINTER WEATHER ADVISORIES FOR LESSER AMOUNTS OF SNOW. IN ADDITION...WITH 700MB WINDS REACHING 50 MPH NEAR CLARK A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR GUSTY WINDS. HEAVIEST SNOW SHOULD END BETWEEN WEDNESDAY EVENING AS A COLD FRONT PASSES THROUGH AND THE BEST OMEGA MOVES OUT OF THE AREA. EAST OF THE DIVIDE...THERE SHOULD ONLY BE ISOLATED SNOW SHOWERS WITH THE COLD FRONTAL PASSAGE WEDNESDAY EVENING AS DOWNSLOPING FLOW SHOULD DRY UP MOST OF THE PRECIPITATION. THURSDAY AT THIS POINT LOOKS TO BE AN UNSTABLE DAY WITH A WEAK VORT MAX MOVING ACROSS THE STATE THAT WILL BRING SOME SNOW SHOWERS. AGAIN WESTERN AREAS WILL BE THE MOST ACTIVE WITH CONTINUED UPSLOPE FLOW. LOOK FOR MORE STABLE CONDITIONS ON FRIDAY ALTHOUGH WINDS WILL BEGIN TO INCREASE. ECHO THE CONCERNS OF THE PREVIOUS DISCUSSION THAT THERE COULD BE SOME MOUNTAIN WAVE ACTIVITY ESPECIALLY LATER FRIDAY AND INTO FRIDAY NIGHT BUT NOT MUCH TIME TO GET INTO DETAILS WITH ACTIVE WEATHER IN THE SHORT TERM. WEST TO NORTHWESTERLY UPSLOPE FLOW WILL ALLOW LIGHT SNOW TO CONTINUE ACROSS THE FAR WEST FRIDAY INTO FRIDAY NIGHT AS WELL. .LONG TERM...SATURDAY THROUGH WEDNESDAY STRONG MOIST NORTHWEST FLOW WILL OCCUR SATURDAY AND SATURDAY NIGHT ACROSS THE FORECAST AREA. THIS WILL RESULT IN A DECENT CHANCE FOR SNOW...MAINLY OVER THE NORTHWEST/NORTHERN MOUNTAINS...AND ADJACENT LOWER ELEVATIONS...AS WELL AS THE POTENTIAL FOR SOME STRONG/HIGH WINDS. MEDIUM RANGE MODELS THEN SHOW RIDGING DEVELOPING SUNDAY...BUT DIFFER ON THE AMPLITUDE. EITHER WAY...WARMER AND DRIER CONDITIONS WITH MUCH LIGHTER WINDS WILL PREVAIL SUNDAY. MODELS THEN SHOW A TROUGH PUSHING INTO THE PACIFIC NORTHWEST MONDAY/MONDAY EVENING...AND THEN ACROSS THE NORTHERN INTERMOUNTAIN WEST AND NORTHERN ROCKIES IN THE MONDAY NIGHT THROUGH TUESDAY NIGHT TIME FRAME. THERE ARE SIGNIFICANT TIMING ISSUES WITH THIS TROUGH WITH THE 00Z ECMWF SOME 12-18 HOURS FASTER THAN THE GFS OR GEM SOLUTIONS. IN WAKE OF THIS TROUGH...THE ECMWF HAS ANOTHER TROUGH DIGGING ACROSS THE AREA WEDNESDAY/THURSDAY...WHILE THE GFS HAS WESTERLY FLOW DEVELOPING OVER THE AREA. KEPT POPS LOW FOR MONDAY...BUT BEGAN TO INCREASE THEM...ESPECIALLY OUT WEST MONDAY NIGHT AND THEN BROAD BRUSHED MAINLY LOW POPS TUESDAY AND WEDNESDAY. WARMING TEMPERATURES ARE EXPECTED THIS WEEKEND WITH ABOVE AVERAGE TEMPERATURES SUNDAY AND MONDAY. IN WAKE OF A COLD FRONT...BELOW AVERAGE TEMPERATURES ARE EXPECTED TUESDAY AND/OR WEDNESDAY DEPENDING UPON TIMING OF THE TROUGH AND ASSOCIATED COLD FRONT. && .AVIATION.../12Z ISSUANCE/ NOW WILL BE MOVING BACK INTO THE WEST AFTER 12Z WITH THE CEILINGS AND VISIBILITIES PRODUCING INCREASING MVFR AND IFR CONDITIONS AROUND KJAC AND KAFO AFTER 12Z. WIDESPREAD MOUNTAIN OBSCURATIONS WILL DEVELOP IN THE TETONS AND SPREAD EAST OVER THE CONTINENTAL DIVIDE THROUGH THE FORECAST PERIOD WITH MVFR CONDITIONS DEVELOPING AT KEMM...KBPI AND KPNA AFTER 18Z. WINDS WILL BE INCREASING ACROSS THE REGION WITH STRONG WESTERLIES EXPECTED TO CONTINUE ACROSS THE SOUTH...AFFECTING THE HIGHER ELEVATIONS OF THE WYOMING AND SALT RANGES...THE WIND RIVER RANGE...AND THE I80 CORRIDOR INCLUDING KRKS...SOME GUSTY WINDS COULD ALSO REACH BPI AND PNA AS WELL. THE STRONG WINDS WILL BE SHIFTING NORTH THROUGH 18Z AND WILL BE WIDESPREAD ACROSS WESTERN AND CENTRAL WYOMING THROUGH 06Z. PERIODS OF LLWS COULD DEVELOP AT SITES NEAR AND EAST OF THE MOUNTAIN RANGES...AT KBPI...KLND...KCOD...KJAC AND KPNA. EXPECT WIDESPREAD BLOWING SNOW...SOME MOUNTAIN WAVE ACTION AND WIDESPREAD LOW LEVEL MECHANICAL TURBULENCE. && .FIRE WEATHER...SNOW WILL SPREAD ACROSS WESTERN WYOMING TODAY INTO TONIGHT WITH BLOWING SNOW THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. CHECK WINTER STORM WARNINGS AND ADVISORIES FOR DETAILS. SCATTERED SNOW SHOWERS WILL SPREAD EAST OF THE DIVIDE TONIGHT. SCATTERED SNOW SHOWERS WILL CONTINUE INTO THURSDAY. EXPECT WINDS TO INCREASE ON FRIDAY WITH MORE SNOW SHOWERS OVER WESTERN WYOMING. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 PM MST THIS EVENING WYZ001-002-024>027. WINTER STORM WARNING UNTIL 10 PM MST THIS EVENING WYZ012>015-023. && SHORT TERM...HATTINGS LONG TERM...WM AVIATION...C.BAKER FIRE WEATHER...HATTINGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MST WED FEB 29 2012 WYZ001>020-022>030-011300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 300 AM MST WED FEB 29 2012 ...WINTER WEATHER HIGHLIGHTS ARE IN EFFECT FOR MOST OF WESTERN WYOMING FOR TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL FALL ACROSS MUCH OF THE AREA WEST OF THE DIVIDE TODAY... WITH THE HEAVIEST SNOWFALL ACROSS THE TETONS. PLEASE SEE THE WINTER WEATHER PRODUCT FOR ADDITIONAL DETAILS ON TIMING...LOCATION...AND INTENSITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SIGNIFICANT SNOW IS POSSIBLE AGAIN ACROSS FAR WESTERN WYOMING. FRIDAY AND SATURDAY...STRONG WINDS POSSIBLE...MAINLY ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY. THANK YOU. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1215 AM MST WED FEB 29 2012 WYZ003-291200- CODY FOOTHILLS- 1215 AM MST WED FEB 29 2012 WINDY WESTERLY WINDS WILL CONTINUE AT TIMES ACROSS THE CODY FOOTHILLS...INCLUDING THE CODY AND CLARK AREAS. AREAS OF STRONG CROSSWIND WILL BE ENCOUNTERED ALONG HIGHWAY 120. EXPECT OCCASIONAL GUSTS TO NEAR 50 MPH. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING TONIGHT...AND BE PREPARED FOR STRONG SUDDEN WIND GUSTS. 21
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0305 AM MDT WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM SNOW BESSEMER BEND 42.76N 106.51W
02/28/2012 M0.50 INCHES NATRONA WY TRAINED SPOTTER
0611 AM SNOW JEFFREY CITY 42.48N 107.84W
02/28/2012 M5.00 INCHES FREMONT WY PUBLIC
0613 AM SNOW RIVERTON 43.03N 108.38W
02/28/2012 M3.30 INCHES FREMONT WY NWS EMPLOYEE
0613 AM SNOW SHOSHONI 43.23N 108.10W
02/28/2012 M5.00 INCHES FREMONT WY PUBLIC
0614 AM SNOW 14 NW RIVERTON 43.21N 108.50W
02/28/2012 M2.00 INCHES FREMONT WY PUBLIC
0618 AM SNOW 22 N CORA 43.25N 110.02W
02/28/2012 E1.00 INCHES SUBLETTE WY MESONET
KENDALL RANGER STATION SNOTEL
0636 AM SNOW HUDSON 42.89N 108.58W
02/28/2012 M4.00 INCHES FREMONT WY PUBLIC
0650 AM SNOW 10 NNE RIVERTON 43.17N 108.30W
02/28/2012 M4.00 INCHES FREMONT WY NWS EMPLOYEE
0656 AM SNOW 6.6 SW LANDER 42.75N 108.80W
02/28/2012 M2.00 INCHES FREMONT WY PUBLIC
0656 AM SNOW LANDER 42.82N 108.73W
02/28/2012 M2.00 INCHES FREMONT WY TRAINED SPOTTER
0701 AM SNOW MOOSE 43.65N 110.71W
02/28/2012 M0.50 INCHES TETON WY COCORAHS
0712 AM SNOW 10 S LANDER 42.65N 108.64W
02/28/2012 M4.00 INCHES FREMONT WY PUBLIC
RED CANYON
0725 AM SNOW 1 S LANDER 42.80N 108.72W
02/28/2012 M2.50 INCHES FREMONT WY PUBLIC
LANDER AIRPORT
0726 AM SNOW THERMOPOLIS 43.65N 108.20W
02/28/2012 M5.00 INCHES HOT SPRINGS WY TRAINED SPOTTER
0732 AM HEAVY SNOW 7 ENE PAVILLION 43.26N 108.54W
02/28/2012 M6.00 INCHES FREMONT WY PUBLIC
0750 AM SNOW 1 SW THERMOPOLIS 43.63N 108.23W
02/28/2012 M4.30 INCHES HOT SPRINGS WY COCORAHS
0750 AM SNOW 6 SW LANDER 42.76N 108.79W
02/28/2012 M3.20 INCHES FREMONT WY COCORAHS
0750 AM SNOW 8 SW WORLAND 43.91N 108.05W
02/28/2012 M2.00 INCHES WASHAKIE WY COCORAHS
0751 AM SNOW BURNTFORK 41.02N 110.00W
02/28/2012 M2.00 INCHES SWEETWATER WY PUBLIC
0752 AM SNOW 1 E ROCK SPRINGS 41.59N 109.21W
02/28/2012 M0.40 INCHES SWEETWATER WY COCORAHS
0753 AM SNOW 2 SW TETON VILLAGE 43.59N 110.79W
02/28/2012 M0.30 INCHES TETON WY COCORAHS
0753 AM SNOW 3 SW LANDER 42.80N 108.78W
02/28/2012 M4.60 INCHES FREMONT WY PUBLIC
0753 AM SNOW 1 W ROCK SPRINGS 41.58N 109.21W
02/28/2012 M0.20 INCHES SWEETWATER WY COCORAHS
0753 AM SNOW RIVERTON 43.03N 108.41W
02/28/2012 M3.50 INCHES FREMONT WY PUBLIC
0759 AM HEAVY SNOW 12 NE LYSITE 43.34N 107.48W
02/28/2012 M7.50 INCHES NATRONA WY PUBLIC
0804 AM SNOW 9 NNW RIVERTON 43.13N 108.45W
02/28/2012 M3.50 INCHES FREMONT WY PUBLIC
0817 AM SNOW 6 SE LANDER 42.76N 108.65W
02/28/2012 M4.00 INCHES FREMONT WY COCORAHS
0818 AM SNOW 2 N LANDER 42.85N 108.72W
02/28/2012 M1.90 INCHES FREMONT WY COCORAHS
0818 AM SNOW 3 WNW JACKSON 43.49N 110.81W
02/28/2012 M0.50 INCHES TETON WY COCORAHS
0818 AM SNOW 5 NNW TEN SLEEP 44.10N 107.45W
02/28/2012 M0.40 INCHES WASHAKIE WY COCORAHS
0819 AM SNOW EMBLEM 44.49N 108.39W
02/28/2012 M2.00 INCHES BIG HORN WY CO-OP OBSERVER
0823 AM SNOW GREEN RIVER 41.53N 109.47W
02/28/2012 M1.00 INCHES SWEETWATER WY CO-OP OBSERVER
0824 AM SNOW DUBOIS 43.53N 109.65W
02/28/2012 M0.50 INCHES FREMONT WY CO-OP OBSERVER
0824 AM SNOW JEFFREY CITY 42.49N 107.82W
02/28/2012 M5.00 INCHES FREMONT WY CO-OP OBSERVER
0824 AM SNOW MIDWEST 43.41N 106.27W
02/28/2012 M0.70 INCHES NATRONA WY CO-OP OBSERVER
0824 AM SNOW POWDER RIVER SCHOOL 43.03N 106.98W
02/28/2012 M1.80 INCHES NATRONA WY CO-OP OBSERVER
0825 AM SNOW SNAKE RIVER RANGER STAT 44.13N 110.66W
02/28/2012 M0.50 INCHES YELLOWSTONE WY CO-OP OBSERVER
0825 AM HEAVY SNOW 16 SSE TEN SLEEP 43.81N 107.36W
02/28/2012 M8.20 INCHES WASHAKIE WY CO-OP OBSERVER
0825 AM SNOW 9 NE THERMOPOLIS 43.75N 108.14W
02/28/2012 M3.10 INCHES HOT SPRINGS WY CO-OP OBSERVER
0826 AM SNOW AFTON 42.72N 110.92W
02/28/2012 M0.40 INCHES LINCOLN WY PUBLIC
0826 AM SNOW 13 NNW SHOSHONI 43.40N 108.16W
02/28/2012 M1.00 INCHES FREMONT WY CO-OP OBSERVER
BOYSEN DAM
0827 AM SNOW 7 ESE KINNEAR 43.10N 108.56W
02/28/2012 M2.50 INCHES FREMONT WY NWS EMPLOYEE
0829 AM SNOW 5 NNE THAYNE 42.97N 110.94W
02/28/2012 M1.00 INCHES LINCOLN WY COCORAHS
0846 AM HEAVY SNOW THERMOPOLIS 43.64N 108.21W
02/28/2012 M6.00 INCHES HOT SPRINGS WY PUBLIC
0850 AM SNOW ROCK SPRINGS 41.59N 109.22W
02/28/2012 M1.00 INCHES SWEETWATER WY PUBLIC
0906 AM SNOW WORLAND 44.00N 107.95W
02/28/2012 M3.00 INCHES WASHAKIE WY PUBLIC
1029 AM SNOW 1 SW KEMMERER 41.78N 110.56W
02/28/2012 M3.00 INCHES LINCOLN WY TRAINED SPOTTER
1039 AM HEAVY SNOW 14 SSE TEN SLEEP 43.86N 107.30W
02/28/2012 M7.50 INCHES WASHAKIE WY TRAINED SPOTTER
1052 AM SNOW BUFFALO 44.35N 106.70W
02/28/2012 M2.50 INCHES JOHNSON WY TRAINED SPOTTER
1053 AM SNOW KEMMERER 41.79N 110.53W
02/28/2012 M2.00 INCHES LINCOLN WY PUBLIC
1054 AM SNOW THERMOPOLIS 43.64N 108.21W
02/28/2012 M5.30 INCHES HOT SPRINGS WY TRAINED SPOTTER
1257 PM SNOW 10 S LANDER 42.69N 108.68W
02/28/2012 M4.50 INCHES FREMONT WY NWS EMPLOYEE
RED CANYON
1258 PM SNOW THERMOPOLIS 43.64N 108.22W
02/28/2012 M5.80 INCHES HOT SPRINGS WY TRAINED SPOTTER
1259 PM HEAVY SNOW THERMOPOLIS 43.63N 108.22W
02/28/2012 M6.00 INCHES HOT SPRINGS WY TRAINED SPOTTER
1259 PM SNOW 1 SE LANDER 42.82N 108.71W
02/28/2012 M4.00 INCHES FREMONT WY TRAINED SPOTTER
0100 PM HEAVY SNOW THERMOPOLIS 43.63N 108.22W
02/28/2012 M7.00 INCHES HOT SPRINGS WY TRAINED SPOTTER
0102 PM HEAVY SNOW 31 WSW THERMOPOLIS 43.54N 108.81W
02/28/2012 M9.90 INCHES FREMONT WY PUBLIC
0104 PM SNOW ALPINE 43.15N 111.00W
02/28/2012 M4.00 INCHES LINCOLN WY TRAINED SPOTTER
0107 PM SNOW MEETEETSE 44.15N 108.87W
02/28/2012 M3.00 INCHES PARK WY PUBLIC
0110 PM HEAVY SNOW THERMOPOLIS 43.64N 108.20W
02/28/2012 M8.00 INCHES HOT SPRINGS WY CO-OP OBSERVER
0336 PM SNOW CODY 44.52N 109.04W
02/28/2012 M0.50 INCHES PARK WY TRAINED SPOTTER
0342 PM SNOW GREEN RIVER 41.50N 109.46W
02/28/2012 M1.50 INCHES SWEETWATER WY TRAINED SPOTTER
0343 PM HEAVY SNOW BUFFALO 44.33N 106.70W
02/28/2012 M8.00 INCHES JOHNSON WY TRAINED SPOTTER
0443 PM SNOW 16 S BUFFALO 44.12N 106.73W
02/28/2012 M3.70 INCHES JOHNSON WY CO-OP OBSERVER
BILLY CREEK
0444 PM SNOW 2.5 SE BOULDER 42.71N 109.69W
02/28/2012 M4.00 INCHES SUBLETTE WY CO-OP OBSERVER
BOULDER REARING STATION
0445 PM SNOW DANIEL FISH HATCHERY 42.92N 110.12W
02/28/2012 M0.70 INCHES SUBLETTE WY CO-OP OBSERVER
0448 PM SNOW EAST ENTRANCE 44.48N 110.00W
02/28/2012 M0.50 INCHES PARK WY CO-OP OBSERVER
YELLOWSTONE EAST ENTRANCE
0450 PM SNOW LA BARGE 42.26N 110.19W
02/28/2012 M4.00 INCHES LINCOLN WY CO-OP OBSERVER
0451 PM SNOW POWDER RIVER 43.03N 106.98W
02/28/2012 M1.80 INCHES NATRONA WY CO-OP OBSERVER
0712 PM SNOW 16 W BUFFALO 44.34N 107.02W
02/28/2012 E5.00 INCHES JOHNSON WY MESONET
SOLDIER PARK SNOTEL
0712 PM HEAVY SNOW 13 W BARNUM 43.63N 107.18W
02/28/2012 E7.00 INCHES WASHAKIE WY MESONET
MIDDLE POWDER SNOTEL
0113 AM SNOW 2 SE RIVERTON 43.01N 108.39W
02/29/2012 M3.60 INCHES FREMONT WY COCORAHS
0113 AM SNOW RIVERTON 43.03N 108.37W
02/29/2012 M3.60 INCHES FREMONT WY CO-OP OBSERVER
0117 AM HEAVY SNOW 7 NW CROWHEART 43.36N 109.31W
02/29/2012 M6.00 INCHES FREMONT WY PUBLIC
0117 AM SNOW GREEN RIVER 41.51N 109.46W
02/29/2012 M1.50 INCHES SWEETWATER WY PUBLIC
0119 AM SNOW POWELL 44.75N 108.75W
02/29/2012 M0.50 INCHES PARK WY POST OFFICE
0119 AM HEAVY SNOW 13 SE TEN SLEEP 43.89N 107.35W
02/29/2012 M10.00 INCHES WASHAKIE WY TRAINED SPOTTER
0138 AM SNOW 21 W CLARK 44.94N 109.57W
02/29/2012 E3.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0138 AM SNOW 19 WSW WAPITI 44.38N 109.79W
02/29/2012 E3.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0139 AM SNOW 11 N DUBOIS 43.70N 109.67W
02/29/2012 E5.00 INCHES FREMONT WY MESONET
BURROUGHS CREEK SNOTEL
0139 AM HEAVY SNOW 16 NE DUBOIS 43.67N 109.37W
02/29/2012 E6.00 INCHES FREMONT WY MESONET
CASTLE CREEK SNOTEL
0139 AM SNOW 14 NE PAHASKA 44.65N 109.78W
02/29/2012 E3.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0139 AM HEAVY SNOW 30 SW MEETEETSE 43.86N 109.32W
02/29/2012 E6.00 INCHES PARK WY MESONET
KIRWIN SNOTEL
0139 AM SNOW 18 SW CODY 44.30N 109.24W
02/29/2012 E5.00 INCHES PARK WY MESONET
MARQUETTE SNOTEL
0139 AM HEAVY SNOW 40 W THERMOPOLIS 43.66N 109.01W
02/29/2012 E6.00 INCHES HOT SPRINGS WY MESONET
OWL CREEK SNOTEL
0140 AM SNOW 18 WSW MEETEETSE 44.03N 109.18W
02/29/2012 E5.00 INCHES PARK WY MESONET
TIMBER CREEK SNOTEL
0140 AM SNOW 26 WSW CLARK 44.80N 109.66W
02/29/2012 E2.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0140 AM SNOW 56 SW CODY 43.93N 109.82W
02/29/2012 E2.00 INCHES PARK WY MESONET
YOUNTS PEAK SNOTEL
0140 AM SNOW 28 E LOVELL 44.80N 107.84W
02/29/2012 E3.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
0140 AM SNOW 14 NE SHELL 44.68N 107.58W
02/29/2012 E3.00 INCHES BIG HORN WY MESONET
BONE SPRINGS DIVIDE SNOTEL
0141 AM SNOW 24 SW BUFFALO 44.16N 107.13W
02/29/2012 E5.00 INCHES WASHAKIE WY MESONET
POWDER RIVER PASS SNOTEL
0141 AM SNOW 18 E SHELL 44.50N 107.43W
02/29/2012 E2.00 INCHES BIG HORN WY MESONET
SHELL CREEK SNOTEL
0142 AM HEAVY SNOW 14 WNW MAYOWORTH 43.89N 107.06W
02/29/2012 E9.00 INCHES JOHNSON WY MESONET
BEAR TRAP MEADOW SNOTEL
0142 AM HEAVY SNOW 21 SW BARNUM 43.47N 107.24W
02/29/2012 E10.00 INCHES NATRONA WY MESONET
GRAVE SPRING SNOTEL
0144 AM HEAVY SNOW 14 WSW BUFFALO 44.26N 106.98W
02/29/2012 E6.00 INCHES JOHNSON WY MESONET
HANSEN SAWMILL SNOTEL
0145 AM HEAVY SNOW 17 W BUFFALO 44.40N 107.06W
02/29/2012 E6.00 INCHES JOHNSON WY MESONET
CLOUD PEAK RESERVOIR SNOTEL
0145 AM SNOW 27 NW BUFFALO 44.54N 107.17W
02/29/2012 E5.00 INCHES JOHNSON WY MESONET
LITTLE GOOSE SNOTEL
0146 AM HEAVY SNOW 24 ESE BOULDER 42.65N 109.26W
02/29/2012 E7.00 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0146 AM SNOW 12 NNE PINEDALE 43.01N 109.76W
02/29/2012 E5.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0146 AM SNOW 16 SW DUBOIS 43.38N 109.88W
02/29/2012 E5.00 INCHES SUBLETTE WY MESONET
GUNSITE PASS SNOTEL
0146 AM HEAVY SNOW 25 SW LANDER 42.58N 109.08W
02/29/2012 E6.00 INCHES SUBLETTE WY MESONET
LARSEN CREEK SNOTEL
0146 AM SNOW 12 N CORA 43.11N 109.95W
02/29/2012 E2.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0147 AM HEAVY SNOW 16 E BOULDER 42.71N 109.41W
02/29/2012 E8.00 INCHES SUBLETTE WY MESONET
POCKET CREEK SNOTEL
0147 AM SNOW 14 W CROWHEART 43.28N 109.45W
02/29/2012 E4.00 INCHES FREMONT WY MESONET
COLD SPRINGS SNOTEL
0147 AM SNOW 19 SSW LANDER 42.59N 108.90W
02/29/2012 E4.00 INCHES FREMONT WY MESONET
DEER PARK SNOTEL
0147 AM SNOW 18 W LANDER 42.87N 109.09W
02/29/2012 E4.00 INCHES FREMONT WY MESONET
HOBBS PARK SNOTEL
0147 AM SNOW 6 WSW DUBOIS 43.50N 109.75W
02/29/2012 E3.00 INCHES FREMONT WY MESONET
LITTLE WARM SNOTEL
0147 AM HEAVY SNOW 7 NW ATLANTIC CITY 42.57N 108.84W
02/29/2012 E7.00 INCHES FREMONT WY MESONET
SOUTH PASS SNOTEL
0147 AM SNOW 26 NW LANDER 43.03N 109.17W
02/29/2012 E5.00 INCHES FREMONT WY MESONET
ST. LAWRENCE ALT SNOTEL
0147 AM SNOW 12 SW LANDER 42.70N 108.90W
02/29/2012 E5.00 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
0148 AM SNOW 8 S CASPER 42.73N 106.32W
02/29/2012 E3.00 INCHES NATRONA WY MESONET
CASPER MOUNTAIN SNOTEL
0148 AM SNOW 22 SSE CASPER 42.57N 106.09W
02/29/2012 E3.00 INCHES NATRONA WY MESONET
RENO HILL SNOTEL
0148 AM SNOW 17.2 E THAYNE 42.97N 110.61W
02/29/2012 E2.00 INCHES LINCOLN WY PARK/FOREST SRVC
BLIND BULL SUMMIT
0148 AM SNOW 8 SE AFTON 42.65N 110.81W
02/29/2012 E2.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0148 AM SNOW 26 N KEMMERER 42.15N 110.68W
02/29/2012 E4.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0148 AM SNOW 36 N KEMMERER 42.30N 110.68W
02/29/2012 E2.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0148 AM SNOW 15 NNE COKEVILLE 42.27N 110.81W
02/29/2012 E2.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0149 AM SNOW 15 S AFTON 42.51N 110.91W
02/29/2012 E2.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0149 AM SNOW SNIDER BASIN 42.49N 110.52W
02/29/2012 E2.00 INCHES SUBLETTE WY MESONET
0149 AM HEAVY SNOW 8 NE AFTON 42.82N 110.84W
02/29/2012 E6.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0149 AM SNOW 12 ESE BONDURANT 43.13N 110.20W
02/29/2012 E2.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0158 AM HEAVY SNOW 27 S TEN SLEEP 43.65N 107.37W
02/29/2012 M9.50 INCHES WASHAKIE WY COCORAHS
0158 AM SNOW 1 SW THERMOPOLIS 43.63N 108.22W
02/29/2012 M5.80 INCHES HOT SPRINGS WY COCORAHS
0158 AM SNOW 1 WSW LANDER 42.82N 108.74W
02/29/2012 M2.00 INCHES FREMONT WY COCORAHS
0159 AM SNOW 5 NW JACKSON 43.53N 110.82W
02/29/2012 M0.80 INCHES TETON WY COCORAHS
0159 AM SNOW 4 SSW JACKSON 43.43N 110.79W
02/29/2012 M0.60 INCHES TETON WY COCORAHS
0159 AM SNOW GREEN RIVER 41.51N 109.47W
02/29/2012 M0.50 INCHES SWEETWATER WY COCORAHS
0200 AM HEAVY SNOW I-25 DIVIDE 43.94N 106.64W
02/29/2012 M12.00 INCHES JOHNSON WY DEPT OF HIGHWAYS
0213 AM HEAVY SNOW 34 SE LANDER 42.54N 108.18W
02/29/2012 M7.10 INCHES FREMONT WY COCORAHS
0213 AM SNOW 9 SSE LANDER 42.70N 108.67W
02/29/2012 M3.00 INCHES FREMONT WY COCORAHS
0213 AM SNOW 1 WNW CODY 44.52N 109.07W
02/29/2012 M3.00 INCHES PARK WY COCORAHS
0221 AM SNOW LA BARGE 42.26N 110.19W
02/29/2012 M4.00 INCHES LINCOLN WY POST OFFICE
0222 AM SNOW ROCK SPRINGS 41.57N 109.23W
02/29/2012 M1.00 INCHES SWEETWATER WY CO-OP OBSERVER
0303 AM SNOW 4.5 NW RIVERTON 43.05N 108.43W
02/29/2012 M3.70 INCHES FREMONT WY ASOS
RIVERTON ASOS
0304 AM SNOW 6 W CASPER 42.88N 106.42W
02/29/2012 M1.30 INCHES NATRONA WY TRAINED SPOTTER
CASPER AIRPORT
&&The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360585, 360586.